Log in
AF Association
16,757 members19,875 posts

Cialis with AF. Is it a problem to use ED drugs such as cialis if you are suffering from and being treated for AF?

My doctor prescribes both Cialis and my Af drugs (whafarin, Bizoporal and Amiodorine) so I presume it is OK, but the Cialis does make me feel like Im having palpitations

3 Replies
oldestnewest

Hi Goolybash

This is a fascinating question, because as far as I am aware on this forum, this is the first time anyone has mentioned ED (erectile dysfunction for those who do not know) and yet there is a strong correlation between AF and ED, and many of us men will suffer from ED.

For those who do not know, if you go to a doctor with ED one of the checks they will make will be an ECG specifically to check for AF. ED is a common indicator of AF.

Isn't it interesting, fascinating, perhaps even a story of our society, that it's so hard to talk about even with 10% of British men suffering from it and in a medical AF forum where so many men will actually suffer from it as a side effect?

So thank you for bringing it up, let's hope others follow and that we can have open discussions about ED and AF.

OK back to your question, sorry for the sideline, it's fairly common for Cialis or Viagra to be prescribed alongside the other AF drugs, I must admit I thought that Bisoprolol was potentially working slightly against you here, and one of the reasons I switched to Diltiazem was the interaction of Bisoprolol and ED, you might wish you might wish to have a chat with the Doc about that.

But effectively the way that all the drugs like Cialis and Viagra work is by promoting the production of NO (nitrous oxide) as I understand it and therefore none of the AF drugs should interfere with that. I would simply go back to the doctor and try either Viagra or one of the other drugs, it might simply be the Cialis, they all work slighly differently as I am sure you know.

Great question goolybash, let's hope it opens up a debate on the subject, and hope I have helped

Ian

Reply

Hi Ian

Great answer thanks, it does indeed seem really hard to get answers. When I was diagnosed with ED there was no ECG, and it was a full two years later that I was diagnosed with AF. I think the general care and treatment of ED is shockingly poor, for something that is very distressing. There doesn't seemed to be much grown up thinking in general linking conditions together. Why else would a healthy, fit guy in his mid 40s suddenly get ED and yet no correlation was made.

Ill ask about changing the bisoporal

Cheers

Reply

Interesting. I first experienced ED problems following a prolapsed disc and subsequently, two ops on lower back. I was prescribed (not NHS as I didn't qualify!) Viagra, which didn't work very well for some reason. However, AF hit me for the third time in my life not long after this and I was taken to my GP who immediately told me to stop the Viagra. I didn't question any of this but got a sneaking feeling I maybe shouldn't have been using an ED drug. Don't regard this posting as any sort of recommendation either way, please. I would certainly want good advice from the profession before any ED treatment now, as I am permanently in to AF. Thanks for raising the question. I shall follow with interest.

Reply

You may also like...